Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Albuquerque, NM

June 9, 2007Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2007, 2:40 PM MDT for Roosevelt County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 2:40 PM MDT (20:40 UTC)
Expired
Jun 9, 2007, 3:45 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 092040
SVRABQ
NMC041-092145-
/O.NEW.KABQ.SV.W.0089.070609T2040Z-070609T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 345 PM MDT

* AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTH OF FLOYD...OR ABOUT 20 MILES
  SOUTHWEST OF PORTALES...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLOYD AROUND 325 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3394 10375 3393 10353 3431 10342 3430 10363
      3431 10391

$$

19
2 follow-up statements
000 
WWUS55 KABQ 092126
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SAT JUN 9 2007

NMC041-092145-
/O.CON.KABQ.SV.W.0089.000000T0000Z-070609T2145Z/
ROOSEVELT-
326 PM MDT SAT JUN 9 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT COUNTY UNTIL 345 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTH OF FLOYD...OR ABOUT 12 MILES 
SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLOYD AROUND 340 PM MDT...
  8 MILES WEST OF PORTALES AROUND 345 PM MDT...

ANOTHER STRONG STORM WAS DEVELOPING WEST OF MILENESAND AND MOVING
NORTH TOWARD PEP.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3366 10361 3365 10332 3430 10335 3430 10363
      3429 10383

$$

19
000 
WWUS55 KABQ 092145
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT SAT JUN 9 2007

NMC041-092155-
/O.EXP.KABQ.SV.W.0089.000000T0000Z-070609T2145Z/
ROOSEVELT-
345 PM MDT SAT JUN 9 2007

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL ROOSEVELT
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3366 10361 3365 10332 3430 10335 3430 10363
      3429 10383

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:05 AM MDT, 11 hours 35 minutes earlier.

Area forecast discussion, Jun 9, 3:05 AM MDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 AM MDT SAT JUN 9 2007

CORRECTION TO THIRD AND FINAL SENTENCES BELOW.

.DISCUSSION...MOIST INFLOW FROM E/SE TO W/NW PRETTY MUCH WENT AS
EXPECTED UNTIL A LITTLE AFTER MIDNIGHT...BUT HAS DIMINISHED AT
LEAST AT THE SURFACE SOMEWHAT MORE AND EARLIER THAN MODEL PROGGED
AND OTHERWISE EXPECTED. SOME CONCERN NOW AS TO HOW DEEP MOISTURE
WILL BE ACROSS WEST CENTRAL AND NW NM DURING PEAK HEATING. FROM
THE GILA REGION TO THE JEMEZ MTS ON EASTWARD STILL BELIEVE
MOISTURE WILL BE DEEP ENOUGH FOR MORE WET THAN DRY STORMS BY THIS
AFTERNOON OR AT LEAST BY EARLY EVENING. SLIGHT RISK AREA AS
DEPICTED BY SPC LOOKS OK MORE SO THAN NOT...BUT MAY BE A LITTLE
TOUGH NEAR AND W OF THE DIVIDE...EXCEPT PERHAPS IN THE GILA
REGION. BUT OF COURSE INVERTED V PROFILES AND SOME INCREASING FLOW
ALOFT MAY BE ENOUGH TO GENERATE SOME NEAR SEVERE WIND GUSTS MORE
SO THAN HAIL IN THE DRIER AREAS OF THE NW AND W CENTRAL. DESPITE
WHAT SEEMS TO BE SOONER THAN EXPECTED SLACKING OF THE LOW LEVEL
INFLUX INTO W NM...AM STILL EXPECTING A LIGHT TO MODERATE
GENERALLY S TO N LOW LEVEL FLOW BETWEEN CENTRAL MT CHAIN AND AT
LEAST THE DIVIDE FROM LATE MORNING OR MIDDAY THROUGH THE
AFTERNOON. WITH DEWPOINTS ALREADY WELL INTO THE 50S S CENTRAL AND
SW NM AT LEAST SOME OF THAT SHOULD ADVECT NORTHWARD IN THAT FLOW
TO HELP ENRICH LOW LVL MOISTURE FARTHER N. THE E ALSO HAS SOME T
STORM POTENTIAL BUT SLIGHTLY BETTER DYNAMICS FARTHER W. FIRE WX
PARTNER WISELY ADDED SOME DRY STORM POTENTIAL W OF DIVIDE FOR THIS
AFTERNOON AND EVEN BETWEEN THE DIVIDE AND THE MID AND UPPER RIO
GRANDE VALLEY THERE MAY BE A FEW NEARLY DRY STORMS...SO SOME FIRE
STARTS ARE A POSSIBILITY.

CHANCES OF CONVECTION CONTINUE MOST OF FORECAST AREA INTO AT LEAST
MON NIGHT AND STILL HAVE SOME CONCERNS FOR SEVERE POTENTIAL FOR
GOOD PART OF FCST AREA MON INTO MON EVENING AS SIGNIFICANT AND
NEGATIVELY TILTED SHORT WAVE MOVES INTO THE STATE WITH STILL
SIME MOISTURE AND TIMING NEAR COINCIDENT WITH PEAK HEATING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  54  90  53 /  10  30  10  20
GALLUP..........................  86  47  85  47 /  20  30  10  10
GRANTS..........................  83  48  85  49 /  30  40  20  20
GLENWOOD........................  91  54  92  56 /  20  30  20  10
CHAMA...........................  74  36  77  38 /  40  40  30  20
LOS ALAMOS......................  76  48  80  49 /  30  40  20  20
RED RIVER.......................  66  39  69  44 /  20  30  30  20
TAOS............................  79  46  81  47 /  20  30  20  20
SANTA FE........................  77  50  82  50 /  20  40  20  20
SANTA FE AIRPORT................  80  54  84  54 /  20  40  20  20
ESPANOLA........................  84  53  86  55 /  20  40  20  20
ALBUQUERQUE HEIGHTS.............  84  62  87  64 /  20  40  20  20
ALBUQUERQUE VALLEY..............  86  58  88  62 /  20  40  20  20
ALBUQUERQUE FOOTHILLS...........  85  56  87  60 /  20  40  20  20
ALBUQUERQUE WEST MESA...........  86  60  89  63 /  20  40  20  20
SOCORRO.........................  88  60  89  63 /  30  40  20  20
SANDIA PARK/CEDAR CREST.........  80  51  80  55 /  30  40  30  20
MORIARTY/ESTANCIA...............  78  53  85  55 /  30  40  30  20
CARRIZOZO.......................  84  61  89  62 /  30  50  30  30
RUIDOSO.........................  72  54  77  56 /  30  50  30  30
RATON...........................  80  49  83  50 /  20  20  10  20
LAS VEGAS.......................  76  49  80  51 /  20  40  20  20
ROY.............................  79  57  81  60 /  20  30  20  20
CLAYTON.........................  84  59  87  62 /  20  20  10  20
SANTA ROSA......................  85  60  89  62 /  30  40  20  20
TUCUMCARI.......................  86  63  91  65 /  20  40  10  20
FORT SUMNER.....................  87  63  89  65 /  30  40  20  20
CLOVIS..........................  84  63  90  64 /  30  50  10  20
PORTALES........................  85  64  89  64 /  30  50  10  20
ROSWELL.........................  85  64  91  66 /  30  40  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 9, 8:00 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 AM MDT SAT JUN 9 2007

CORRECTION TO SPOTTER INFORMATION STATEMENT.

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
800 AM MDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE A POSSIBILITY ACROSS PORTIONS OF NEW
MEXICO LATE THIS AFTERNOON AND EVENING...MAINLY NEAR AND SOUTH OF A
LINE FROM RESERVE TO CUBA TO PORTALES. STRONG WIND GUSTS AND HAIL UP
TO PENNY OR NICKEL SIZE WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY ACROSS
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND
EARLY EVENING HOURS MONDAY AND EASTERN AREAS LATER MONDAY EVENING. A
FEW STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY
ACROSS EASTERN AND NORTH CENTRAL NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON TODAY INTO THE
EVENING...MAINLY SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES.

43

In the hours before

Special weather statement, Jun 9, 11:32 AM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MDT SAT JUN 9 2007

NMZ001>021-026-091830-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1132 AM MDT SAT JUN 9 2007

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NEW
MEXICO THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP RAPIDLY OVER THE HIGH TERRAIN OF NORTHERN
AND WESTERN NEW MEXICO LATE THIS MORNING AND EARLY THIS AFTERNOON.
STORMS WILL BECOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS AS THEY
MOVE NORTHEAST AT 25 MPH INTO THE VALLEYS AS THE AFTERNOON
PROGRESSES.  A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.  IN ADDITION...HEAVY RAIN IS POSSIBLE FROM THESE
STORMS AS THEY BUILD SOUTHEAST INTO MORE ABUNDANT MOISTURE IN CENTRAL
AND EASTERN NEW MEXICO.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE
FOR SPECIFIC INFORMATION CONCERNING THE LOCATION AND STRENGTH OF
THUNDERSTORMS ALONG WITH THE ISSUANCE OF SEVERE THUNDERSTORM
WARNINGS...SPECIAL WEATHER STATEMENTS AND SHORT TERM FORECASTS.

KD
Special weather statement, Jun 9, 12:06 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT SAT JUN 9 2007

NMZ001-002-091830-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
1206 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM APPROACHING CHACO CANYON...

AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHWEST OF CHACO
CANYON. MOVEMENT WAS NORTHEAST AT 20 MPH. FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
MCKINLEY COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING
CHACO CANYON.

19
Special weather statement, Jun 9, 12:31 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 PM MDT SAT JUN 9 2007

NMZ002-091900-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
1231 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM MOVING OVER NORTHWEST NEW MEXICO...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF NAGEEZI.
MOVEMENT WAS NORTHEAST AT 15 MPH.  FREQUENT LIGHTNING IS ALSO
OCCURRING WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME
NORTHWESTERN SANDOVAL COUNTY...RURAL WEST CENTRAL RIO ARRIBA COUNTY
AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING HIGHWAY 550 FROM
NAGEEZI TO LYBROOK.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:06 PM MDTSevere Thunderstorm WarningABQMora54 min
Jun 9, 2:10 PM MDTSevere Thunderstorm WarningABQCibola65 min
Jun 9, 2:18 PM MDTSevere Thunderstorm WarningABQMora57 min
Jun 9, 3:07 PM MDTSevere Thunderstorm WarningABQSandoval53 min
Jun 9, 3:35 PM MDTTornado WarningABQSandoval, Santa Fe40 min
Jun 9, 3:39 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 9, 4:02 PM MDTSevere Thunderstorm WarningABQBernalillo58 min
Jun 9, 4:15 PM MDTSevere Thunderstorm WarningABQLincoln44 min
Jun 9, 4:17 PM MDTTornado WarningABQSanta Fe43 min
Jun 9, 4:42 PM MDTSevere Thunderstorm WarningABQChaves63 min
Jun 9, 4:44 PM MDTSevere Thunderstorm WarningABQColfax61 min
Jun 9, 5:02 PM MDTSevere Thunderstorm WarningABQSanta Fe58 min
Jun 9, 5:11 PM MDTSevere Thunderstorm WarningABQMora, San Miguel64 min
Jun 9, 5:17 PM MDTSevere Thunderstorm WarningABQBernalillo22 min
Jun 9, 5:21 PM MDTSevere Thunderstorm WarningABQSocorro54 min
Jun 9, 5:39 PM MDTSevere Thunderstorm WarningABQLincoln54 min
Jun 9, 5:44 PM MDTSevere Thunderstorm WarningABQTorrance61 min
Jun 9, 5:47 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.